MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0Q61,KII 8X100MM ZTHR SHLD BLD SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0Q61,KII 8X100MM ZTHR SHLD BLD SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0Q61
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: hysterectomy.Event description: limited information available at the time of report.Two of the trocars broke during surgery.Surgeon used a 12mm trocar to retrieve the pieces from the patient.There was no patient injury.The devices are available for return.Additional information received via email on 31jul2019 from material coord there were no concomitant devices used with the trocars.Patient left the or stable - unsure of current status.Pieces that broke off of trocars were retrieved and surgery was completed using 12 mm trocar instead of 8 mm.Unsure where the fracture occurred.The fracture occurred after the trocars were inserted in usual fashion, a small round piece of plastic fell out from somewhere inside the trocar into the patient abdomen.The fracture did not cause particulation.All pieces were retrieved from the patient.The port was an ancillary port for laparoscopy.Port was inserted through the abdomen following insufflation to allow for insertion of instruments during laparoscopy.There are photos available that show the break.Intervention: used a 12mm trocar to retrieve pieces from patient.Patient status: patient left the or stable.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation along with the shield, a clear plastic component of the seal.Visual inspection of the event unit confirmed the complainant's experience of seal component separation.The shield and septum, a rubber component of the seal, were torn.Based on the condition of the returned unit, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical's instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".
 
Event or Problem Description

Brand Name
C0Q61,KII 8X100MM ZTHR SHLD BLD SYS 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8889319
Report Number2027111-2019-00553
Device Sequence Number189126
Product Code GCJ
UDI-Device Identifier00607915116149
UDI-Public(01)00607915116149(17)220409(30)01(10)1350570
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2022
Device Model NumberC0Q61
Device Catalogue Number101066001
Device Lot Number1350570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1